A case report of nadroparin induced hyperkalemia

O. Balaji, Bharti Chogtu, Navin Patil

Research output: Contribution to journalArticle

Abstract

Nadroparin, a low molecular weight heparin, has prophylactic and therapeutic use in thromboembolic disorder. In a patient with carcinoma ovary stage 3 B, nadroparin was given prophylactically for deep vein thrombosis (DVT) before and after interval cytoreduction surgery. Nadroparin 0.3 ml was given subcutaneously once daily for 1 day preoperatively and 8 days postoperatively. Rise in serum potassium was observed on the third post-operative day suggestive of hyperkalemia. Intravenous fluids were given, and the drug was stopped on the 9thpost-operative day and hyperkalemia resolved after 2 days. Monitoring of serum potassium level is essential when Nadroparin is administered prophylactically for more than 7 days for DVT. As this case illustrates a causal relationship between nadroparin and hyperkalemia, caution must be exercised with nadroparin.

Original languageEnglish
Pages (from-to)3-4
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume9
Publication statusPublished - 01-08-2016

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science
  • Pharmacology (medical)

Cite this